What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 29, 11:51 AM EST, 4 hours 28 minutes earlier. Its key messages:
- Updated at 1250 PM EDT Fri Aug 29 2025
- Heavy rainfall is forecast for the metro areas of South Florida each afternoon over the next several days. Localized higher rainfall amounts over a short period of time may result in urban flooding.
- Scattered to numerous thunderstorms over the next several days may produce frequent to excessive cloud to ground lighting, gusty winds, and small hail. While the greatest coverage of storm activity should be during the afternoon hours, timing may vary from day to day.
Area forecast discussion, Aug 29, 11:51 AM EST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1251 PM EDT Fri Aug 29 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1250 PM EDT Fri Aug 29 2025
- Heavy rainfall is forecast for the metro areas of South Florida
each afternoon over the next several days. Localized higher
rainfall amounts over a short period of time may result in
urban flooding.
- Scattered to numerous thunderstorms over the next several days
may produce frequent to excessive cloud to ground lighting,
gusty winds, and small hail. While the greatest coverage of
storm activity should be during the afternoon hours, timing may
vary from day to day.
&&
.SHORT TERM...
(Today through Saturday)
Issued at 131 AM EDT Fri Aug 29 2025
One last rinse and repeat type day under this current pattern is
expected today as the deep trough covering much of southeastern
Canada and the Eastern Seaboard of the U.S. continues to dig further
southwards. Nevertheless, latest analysis and ensembles do not have
the trough axis pushing into South Florida until later Friday night
and into Saturday. Thus, expect today to be more redundant from the
last few days with convection being once again driven by diurnal
heating and the development of the afternoon sea breezes that push
inland from both coasts, as well as any outflow boundaries.
Strongest storms will be expected over the interior sections of the
region as this will be where convergence is maximized. Primary
hazards from storms will be potential for some strong wind gusts
with the stronger storm cores as well as heavy downpours.
Heading into Saturday, a more active pattern begins to set itself up
as the large scale trough axis will extend down into southern
Florida. This will result in consistent positive vorticity impulses
advecting across the area, providing a source of lift for the
abundant moisture in place (PWATs of 1.8-2.2+ inches). In addition,
a surface low is expected to develop across the northeastern Gulf.
with a frontal boundary in northern Florida that helps keep the
moisture pooled in Central and South Florida. The end result will be
the potential for increasing widespread coverage of showers and
thunderstorms. 24-hour QPF for Saturday is expected to be 0.5-1.5"
or so for most of South Florida with highest amounts for the east
coast metro areas. The 90th percentile (reasonable worst case and a
10% chance of exceedance) is pretty similar with no more than 1.5-2"
region-wide. Therefore, while the overall hydrologic threat is not
extremely high, given the pattern setup there will still be chances
for isolated localized pockets of flooding, especially since most of
the rainfall is anticipated for the east coast metro areas which
are more susceptible to flooding.
High temperatures for Friday and Saturday are expected in the low to
mid 90s with lows Friday night ranging from the low 70s around the
Lake O region to the mid and upper 70s for the coastlines and metro
areas.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 131 AM EDT Fri Aug 29 2025
The large synoptic trough encompassing most of the central and
eastern U.S. will be the primary driver in a much more active
pattern setting up for South Florida for the second half of the
weekend and extending into the middle of next week. This mammoth
trough will provide plenty of forcing for ascent and instability
during the long term period, and a stationary frontal boundary is
also expected to linger in northern and central Florida which will
meander at times. However, the presence of this stagnant boundary
will keep abundant moisture (PWATs in excess of 2.0") pooled across
the region. We will also see an area of surface low pressure set up
over the northeastern Gulf and expanding over the Florida Peninsula
and into the western Atlantic.
Overall, this setup creates a much more consistently active pattern
than we have seen for a lot of the summer. The biggest concern is
going to be hydro related as repeated rounds of heavy rainfall each
day will increase the risk for flooding, as well as training storms
and pockets of heavy steady rain. 24-hour QPF each day through
Monday is currently forecast at 0.5-2.0", with 90th percentile (a
reasonable worst case scenario) values generally in the 2-3" range.
This may not seem like a major problem on the surface, but when you
add in the fact that this will be repeated daily it will not take as
much rain to cause flooding issues. Current 5-day rainfall potential
for a reasonable worst case is currently 8-10+". Furthermore, the
fact that the 90th percentile shows widespread 2-3" daily shows
how primed the atmosphere is with moisture that localized pockets
of significantly higher rainfall are certainly possible. We will
continue to assess the situation in each forecast package with the
latest information provided as it is received and analyzed.
Temperatures during the extended period will start to decrease
slightly as we are looking at an increase in rain coverage and cloud
cover. High temperatures are expected in the upper 80s to low 90s
each day. Overnight lows will range from the low to mid 70s for the
Lake O and interior regions to the upper 70s for the coasts.
&&
.AVIATION...
(18Z TAFS)
Issued at 1250 PM EDT Fri Aug 29 2025
Light and variable winds will veer onshore over the next several
hours as SHRA/TSRA will develop and propagate across the region.
Sub-MVFR cigs/vis are possible at east coast terminals if shower
and storm activity directly impacts terminals. Light and variable
winds are expected overnight with another round of SHRA/TSRA
expected once again tomorrow.
&&
.MARINE...
Issued at 131 AM EDT Fri Aug 29 2025
A light to gentle southeasterly flow is expected across the local
waters to end the week and will shift westerly by the second half of
the weekend and into early next week. Scattered showers and storms
will continue to be possible each day. Showers and storms may result
in locally stronger winds and elevated seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 91 77 91 / 60 80 40 80
West Kendall 75 91 75 91 / 60 90 40 80
Opa-Locka 76 93 77 92 / 60 80 40 80
Homestead 76 91 76 91 / 60 80 40 80
Fort Lauderdale 77 91 76 91 / 70 80 40 80
N Ft Lauderdale 77 92 77 91 / 60 80 40 80
Pembroke Pines 77 94 76 93 / 60 80 40 80
West Palm Beach 76 92 76 91 / 60 80 40 80
Boca Raton 76 93 75 92 / 60 80 40 80
Naples 77 91 77 91 / 30 60 30 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Redman
LONG TERM....Redman
AVIATION...Hadi
In the hours before
Special weather statement, Aug 29, 3:16 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
416 PM EDT Fri Aug 29 2025
FLZ073-074-173-174-292045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
416 PM EDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of central Miami-Dade
County through 445 PM EDT...
At 416 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Intersection Krome And Kendall Drive, or 7 miles northwest of The
Redland, moving southeast at 10 mph.
HAZARD...Funnel clouds and wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Kendall,
Pinecrest, Florida City, Naranja, Richmond West, Richmond Heights,
Country Walk, Palmetto Bay, Zoo Miami, Goulds, The Hammocks, West
Perrine, Princeton, Shark Valley Obs Tower, West Kendall,
Intersection Krome And Kendall Drive, and The Crossings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2563 8030 2562 8030 2540 8054 2571 8083
2585 8066 2564 8031 2563 8029
TIME...MOT...LOC 2016Z 309DEG 9KT 2563 8056
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 29, 3:24 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
424 PM EDT Fri Aug 29 2025
FLZ071-072-074-172-292100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
424 PM EDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 500 PM EDT...
At 424 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Davie, moving southeast at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, Weston,
Dania Beach, Miami Lakes, Cooper City, West Park, Royal Palm Ranches,
Ravenswood Estates, Palm Springs North, Sunshine Acres, and Estates
Of Fort Lauderdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2600 8012 2590 8039 2610 8046 2618 8026
2603 8012 2602 8012 2602 8013 2601 8012
2602 8011
TIME...MOT...LOC 2024Z 332DEG 5KT 2608 8032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 29, 3:45 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT Fri Aug 29 2025
FLZ073-074-173-174-292130-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
445 PM EDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of south central
Miami-Dade County through 530 PM EDT...
At 445 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Florida City, or over Homestead General
Airport, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Naranja, Royal Palm Ranger, Leisure City,
Homestead Base, Princeton, and Inlikita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2554 8065 2561 8046 2535 8033 2524 8059
TIME...MOT...LOC 2045Z 335DEG 9KT 2547 8052
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CWCSpecial weather statement, Aug 29, 4:06 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
506 PM EDT Fri Aug 29 2025
FLZ067-071-072-172-292130-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
506 PM EDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 530 PM EDT...
At 505 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Tamarac. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Davie, Plantation, Sunrise, Tamarac,
Margate, Lauderhill, Weston, Oakland Park, North Lauderdale,
Lauderdale Lakes, Parkland, Wilton Manors, Broadview-Pompano Park,
Twin Lakes, Sawgrass Mills Mall, Palm Aire, Village Park, and Markham
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2624 8046 2634 8030 2616 8014 2608 8041
TIME...MOT...LOC 2105Z 322DEG 2KT 2623 8033
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CWCSpecial weather statement, Aug 29, 4:12 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
512 PM EDT Fri Aug 29 2025
FLZ071>074-292145-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
512 PM EDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of north central
Miami-Dade and south central Broward Counties through 545 PM EDT...
At 512 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or near
Pembroke Pines, moving west at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Miramar, Davie, Miami Gardens, Weston, Miami Lakes,
Hialeah Gardens, Intersection Krome And U.S. 27, Palm Springs North,
Intersection I-75 And Griffin Road, Country Club, and Pennsuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2608 8034 2592 8028 2584 8052 2609 8055
TIME...MOT...LOC 2112Z 075DEG 9KT 2600 8041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, Aug 29, 4:18 PM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
518 PM EDT Fri Aug 29 2025
FLZ071-073-292145-
Inland Broward County FL-Inland Miami-Dade County FL-
518 PM EDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 545 PM EDT...
At 518 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Intersection Alligator Alley And Miami Canal, or 19 miles west of
Pembroke Pines, moving northwest at 10 mph.
HAZARD...Funnel clouds and wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Intersection Alligator Alley And Miami Canal and West Broward Rec.
Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2616 8055 2597 8053 2596 8080 2620 8080
TIME...MOT...LOC 2118Z 118DEG 8KT 2609 8065
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CWC